| Catalog Number |
205000DS |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Post Operative Wound Infection (2446)
| Date of Event |
04/28/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
This is 4 of 4 reports linked to mfg report numbers: 3003418325-2025-00026; 3003418325-2025-00025; 3003418325-2025-00027.A facility returned a voluntary medical device recall letter and indicated that they are investigating four micromyst applicator box of 5 (205000ds) with known infections after use of the product.Additional information has been requested.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Updated fields: a2, a3a, a4, a5, a6, b3, d4 (lot#), d10, e1, e2, e3, e4, g3, g6, h2, h6 (clinical code), h10, h11.This report is 4 of 4 for the same patient and linked to mfg report numbers: 3003418325-2025-00039; 3003418325-2025-00025; 3003418325-2025-00038.Medwatch (mw5171422) was received on 6/25/2025 with the following information: surgical site infection.Cervical one laminectomy suboccipital craniotomy and duraplasty for chiari malformation correction.Procedure done by dr.(b)(6).Duraseal was used but the micromyst applicator was also used in addition.Reference report #mw5171420, #mw5171421, #mw5171423.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.Additional information: 1.Please advise the type of infection/organism if known.Craniotomy deep surgical site infection, organism cutibacterium acnes.Craniotomy deep surgical site infection, organism cutibacterium acnes, staphylococcus coag negative, staphylococcus lugdunensis.Craniotomy deep surgical site infection, organism staphylococcus aureus.Craniotomy organ space surgical site infection, organism cutibacterium acnes.2.What tests were done to confirm the infection in the patient? organism identified from fluid or tissue in the deep and/or organ space by culture or non-cultured microbiologic testing.Physician assessment that may include gross anatomical exam, histopathologic exam and/or imaging test.Surgical site infection in-depth review by an infection preventionist.3.What treatment and or medication was given for the infection ¿ if medications were administered, please include medication names.I do not have access to provider to patient treatment plans or outcomes.4.Please advise if any other medical/surgical intervention was administered.I do not have access to provider to patient treatment plans or outcomes.5.What is the health history of the patient? 3 patients are clinically obese, and 1 had diabetes.6.Please advise of the patient¿s outcome and/or status regarding the infection.I do not have access to provider to patient treatment plans or outcomes.A notable finding was that our microbiology department cultured several sterile unused/unopened product that had been pulled from service.One of the cultures resulted in: organism cutibacterium acnes.Investigation findings: the micromyst applicator box of 5 (205000ds) was not returned for analysis.Lot number information was provided; therefore, only a dhr review could be performed.At the time of manufacturing, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications.The dhr review confirmed the finished good for the work order was processed within qualified parameters and passed the required inspection checks, including endotoxin and cytotoxicity which satisfactorily met the requirements.Due to no product return, the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Per the fmea, potential causes of failure include: biocompatibility.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.If additional information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.At present, we consider this complaint to be closed.